Title

Scheduling Jobs with Piecewise Linear Decreasing Processing Times

Publication Type

Journal Article

Publication Date

2003

Abstract

We study the problems of scheduling a set of nonpreemptive jobs on a single or multiple machines without idle times where the processing time of a job is a piecewise linear nonincreasing function of its start time. The objectives are the minimization of makespan and minimization of total job completion time. The single machine problems are proved to be NP-hard, and some properties of their optimal solutions are established. A pseudopolynomial time algorithm is constructed for makespan minimization. Several heuristics are derived for both total completion time and makespan minimization. Computational experiments are conducted to evaluate their efficiency. NP-hardness proofs and polynomial time algorithms are presented for some special cases of the parallel machine problems.

Discipline

Business

Research Areas

Operations Management

Publication

Naval Research Logistics

Volume

50

Issue

6

First Page

531

Last Page

554

ISSN

0894-069X

Identifier

10.1002/nav.10073

Publisher

Wiley